Alert archive / Kentucky / Frost Advisories in 2014
Frost Advisory 2, NWS Jackson, KY
NWS Jackson, KY issued this frost advisory at May 17, 2014, 3:41 PM EDT for Elliott County, Fleming County, Rowan County, Kentucky. It took effect at May 18, 2014, 12:00 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 17, 2014, 3:41 PM EDT (19:41 UTC)
- In effect from
- May 18, 2014, 12:00 AM EDT
- Expired
- May 18, 2014, 8:00 AM EDT
- In force
- 8 hr
- Issued by
- NWS Jackson, KY
Counties Elliott County, KY, Fleming County, KY, Rowan County, KY
The radar
The Jackson,KY radar (KJKL), 71 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.7 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 560 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
572 WWUS73 KJKL 171941 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 341 PM EDT SAT MAY 17 2014 ...FROST IS EXPECTED TO OCCUR LATE TONIGHT INTO EARLY SUNDAY MORNING... .FROST WILL FORM LATE TONIGHT INTO EARLY SUNDAY MORNING AS COLD HIGH PRESSURE BUILDS INTO THE OHIO VALLEY AND SKIES CLEAR. KYZ044-052-104-180400- /O.NEW.KJKL.FR.Y.0002.140518T0400Z-140518T1200Z/ FLEMING-ROWAN-ELLIOTT- INCLUDING THE CITIES OF...FLEMINGSBURG...MOREHEAD...SANDY HOOK 341 PM EDT SAT MAY 17 2014 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT SUNDAY. * TIMING...FROST IS EXPECTED TO OCCUR AFTER MIDNIGHT TONIGHT...MAINLY FORMING BETWEEN 3 AM AND 7 AM EDT. * TEMPERATURE...TEMPERATURES WILL FALL INTO THE MIDDLE TO UPPER 30S BY EARLY SUNDAY MORNING. * IMPACTS...SENSITIVE VEGETATION AND PLANTS MAY BE DAMAGED IF NOT PROTECTED OR MOVED INSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ SBH
3 follow-up statements
875 WWUS73 KJKL 180212 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 1012 PM EDT SAT MAY 17 2014 ...FROST IS EXPECTED TO OCCUR LATE TONIGHT INTO EARLY SUNDAY MORNING... .FROST WILL FORM LATE TONIGHT INTO EARLY SUNDAY MORNING AS COLD HIGH PRESSURE BUILDS INTO THE OHIO VALLEY AND SKIES CLEAR. KYZ044-052-104-181200- /O.CON.KJKL.FR.Y.0002.140518T0400Z-140518T1200Z/ FLEMING-ROWAN-ELLIOTT- INCLUDING THE CITIES OF...FLEMINGSBURG...MOREHEAD...SANDY HOOK 1012 PM EDT SAT MAY 17 2014 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SUNDAY... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SUNDAY. * TIMING...FROST IS EXPECTED TO OCCUR AFTER MIDNIGHT TONIGHT... MAINLY FORMING BETWEEN 3 AM AND 7 AM EDT. * TEMPERATURE...TEMPERATURES WILL FALL INTO THE MIDDLE TO UPPER 30S BY EARLY SUNDAY MORNING. * IMPACTS...SENSITIVE VEGETATION AND PLANTS MAY BE DAMAGED IF NOT PROTECTED OR MOVED INSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ JJ
072 WWUS73 KJKL 180821 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 421 AM EDT SUN MAY 18 2014 .FROST IS EXPECTED TO FORM THROUGH 8 AM AS TEMPERATURES DROP DOWN INTO THE MID 30S. KYZ044-052-104-181200- /O.CON.KJKL.FR.Y.0002.000000T0000Z-140518T1200Z/ FLEMING-ROWAN-ELLIOTT- INCLUDING THE CITIES OF...FLEMINGSBURG...MOREHEAD...SANDY HOOK 421 AM EDT SUN MAY 18 2014 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. * FROST IS EXPECTED THROUGH 8 AM EDT. * TEMPERATURES WILL FALL INTO THE MIDDLE 30S EARLY THIS MORNING. * IMPACTS...SENSITIVE VEGETATION AND PLANTS MAY BE DAMAGED IF NOT PROTECTED OR MOVED INSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ SBH/GEOGERIAN
734 WWUS73 KJKL 181154 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 754 AM EDT SUN MAY 18 2014 KYZ044-052-104-181300- /O.EXP.KJKL.FR.Y.0002.000000T0000Z-140518T1200Z/ FLEMING-ROWAN-ELLIOTT- INCLUDING THE CITIES OF...FLEMINGSBURG...MOREHEAD...SANDY HOOK 754 AM EDT SUN MAY 18 2014 ...FROST ADVISORY WILL EXPIRE AT 8 AM EDT THIS MORNING... TEMPERATURES AT MOST LOCATIONS ARE WARMING ABOVE THEIR EARLY MORNING LOWS. THEREFORE...THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE. $$ GEOGERIAN
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this frost advisory went out at May 17, 3:16 PM EDT, 25 minutes earlier.
Area forecast discussion, May 17, 3:16 PM EDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 316 PM EDT SAT MAY 17 2014 .SHORT TERM...(THIS EVENING THROUGH SUNDAY NIGHT) ISSUED AT 315 PM EDT SAT MAY 17 2014 ISOLATED SHOWERS ACROSS FAR N KY HAVE REMAINED NORTH OF FLEMING COUNTY AND WILL BE REMOVING THE ISOLATED SHOWER CHANCES IN THE FAR NORTH FOR THE REMAINDER OF THE AFTERNOON. FOCUS FOR TONIGHT AND SUNDAY NIGHT REMAINS FROST CHANCES. DESPITE WIDESPREAD MIDDLE TO UPPER 30 DEGREE TEMPERATURES THIS MORNING WE DID NOT RECEIVE ANY FROST REPORTS FROM OUR COOP OBSERVERS. FOR TONIGHT ANOTHER DISTURBANCE MOVING ACROSS TN WILL BRING AN INCREASE IN CLOUDS IN THE SOUTH AFTER AN INITIAL DECREASE IN SKY COVER THIS EVENING. AS SUCH AM NOT CONCERNED WITH FROST IN THE SOUTH. DEWPOINTS LOOK TO BE SIMILAR TO LAST NIGHT...AND TEMPERATURES WILL IN MOST CASES BE SIMILAR. IN THE CENTRAL AND NORTH SOME FOG IS ALSO EXPECTED IN VALLEY LOCATIONS WHICH WILL LIMIT FROST. IT APPEARS THE BEST CHANCE FOR FROST WILL BE THE FAR NORTHERN COUNTIES...AND AFTER COORDINATION WITH LMK...ILN AND RLX WILL GO WITH AN ADVISORY FOR FLEMING ROWAN AND ELLIOTT COUNTIES. SUNDAY NIGHT THE FROST THREAT REMAINS...AND SOME SPOTS WHICH HAVE ESCAPED FROST UP TO THIS POINT MAY HAVE FROST BY MONDAY MORNING. .LONG TERM...(MONDAY THROUGH SATURDAY) ISSUED AT 315 PM EDT SAT MAY 17 2014 AFTER A TRANQUIL START TO THE WEEK...THE WEATHER WILL TURN INCREASINGLY ACTIVE AS WE HEAD INTO THE MIDDLE AND LATTER HALF OF THE WEEK. STRONG RIDGING IS EXPECTED TO PERSIST OVER THE GULF COAST STATES THROUGH THE WEEK. EASTERN KENTUCKY WILL RESIDE ON THE NORTHERN PERIPHERALS OF THIS RIDGE. THIS WILL MAKE THE AREA SUSCEPTIBLE TO ANY WEAK SHORTWAVE TROUGHS AS THEY CROSS THE OHIO VALLEY REGION. THE FIRST CHANCE OS UNSETTLED WEATHER WILL COME TUESDAY AFTERNOON INTO TUESDAY NIGHT AS THE FIRST OF MANY SHORTWAVES PUSHES ACROSS THE NORTHERN OHIO VALLEY. THIS WAVE MAY JUST CLIP NORTHEAST KENTUCKY. THUS...OPTED TO INCLUDE A SLIGHT CHANCE OF PRECIPITATION FOR THE AFTERNOON AND EVENING HOURS. THE NEXT SHORTWAVE WILL DIVE SOUTH ON WEDNESDAY AND TAKE BETTER AIM ON EASTERN KENTUCKY. THUS...A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS CAN BE EXPECTED WEDNESDAY. A BACK DOOR COLD FRONT WILL THEN PUSH SOUTH AND WEST INTO THE LATTER HALF OF THE WEEK...BEFORE STALLING IT OUT ACROSS THE REGION. THIS WILL KEEP THE WEATHER UNSETTLED THROUGH FRIDAY AND POSSIBLY EVEN INTO NEXT WEEKEND. GIVEN THE PRESENCE OF THE BOUNDARY...THERE IS HIGH BUST POTENTIAL ON TEMPERATURES LATER IN THE WEEK...AND HAVE OPTED TO PLAY IT SAFE WITH HIGHS...ESPECIALLY GIVEN THE POTENTIAL FOR CLOUDS AND PRECIPITATION. REGARDLESS... WARMER TEMPERATURES ARE STILL ON TAP FOR MONDAY WITH HIGHS BACK AROUND 70 AND AROUND 80 BY TUESDAY. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 115 PM EDT SAT MAY 17 2014 VFR CONDITIONS WILL PREVAIL AT THE TAF SITES THROUGH THE FORECAST PERIOD. FOR THE REMAINDER OF THIS AFTERNOON CEILINGS OF 5K TO 7K FEET WILL PREVAIL ACROSS THE AREA...WITH OVC CEILINGS IN THE SOUTH...AND BKN CEILINGS IN THE CENTRAL AND NORTH. ISOLATED MVFR CEILINGS WILL BE POSSIBLE IN THE FAR NORTHERN PART OF THE FORECAST AREA CLOSER TO THE OH RIVER AND WELL NORTH OF THE TAF SITES. CLOUDS WILL DECREASE IN COVERAGE THIS EVENING BUT SHOULD INCREASE AGAIN IN THE SOUTH AS ANOTHER UPPER LEVEL DISTURBANCE MOVES ACROSS TN. CLOUDS SHOULD LIMIT FOG FORMATION IN THE SOUTH TONIGHT...WITH FOG FORMATION ELSEWHERE MAINLY LIMITED TO RIVER AND CREEK VALLEYS. && .JKL WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FROM MIDNIGHT TONIGHT TO 8 AM EDT SUNDAY FOR KYZ044-052-104. && SHORT TERM...SBH LONG TERM...KAS AVIATION...SBH
Hazardous weather outlook, May 17, 1:34 PM EDT, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 134 PM EDT SAT MAY 17 2014 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-181200- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 134 PM EDT SAT MAY 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PATCHY FROST WILL BE POSSIBLE EARLY SUNDAY AND MONDAY MORNINGS. THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GEOGERIAN/SBH
Nearby
Frost Advisories in Kentucky, 2014Every frost advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.